Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On some $ 2D$ orthogonal $ q$-polynomials


Authors: Mourad E. H. Ismail and Ruiming Zhang
Journal: Trans. Amer. Math. Soc. 369 (2017), 6779-6821
MSC (2010): Primary 33C50, 33D50; Secondary 33C45, 33D45
DOI: https://doi.org/10.1090/tran/6824
Published electronically: July 7, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We introduce two $ q$-analogues of the $ 2D$-Hermite polynomials which are functions of two complex variables. We derive explicit formulas, orthogonality relations, raising and lowering operator relations, generating functions, and Rodrigues formulas for both families. We also introduce a $ q$-$ 2D$ analogue of the disk polynomials (Zernike polynomials) and derive similar formulas for them as well, including evaluating certain connection coefficients. Some of the generating functions may be related to Rogers-Ramanujan type identities.


References [Enhancements On Off] (What's this?)

  • [1] S. Twareque Ali, F. Bagarello, and G. Honnouvo, Modular structures on trace class operators and applications to Landau levels, J. Phys. A 43 (2010), no. 10, 105202, 17. MR 2593994 (2011h:81115), https://doi.org/10.1088/1751-8113/43/10/105202
  • [2] George E. Andrews, The theory of partitions, Encyclopedia of Mathematics and its Applications, Vol. 2, Addison-Wesley Publishing Co., Reading, Mass.-London-Amsterdam, 1976. MR 0557013 (58 #27738)
  • [3] G. E. Andrews, $ q$-hypergeometric and related functions, NIST handbook of mathematical functions, U.S. Dept. Commerce, Washington, DC, 2010, pp. 419-433. MR 2655357
  • [4] George E. Andrews and F. G. Garvan, Dyson's crank of a partition, Bull. Amer. Math. Soc. (N.S.) 18 (1988), no. 2, 167-171. MR 929094 (89b:11079), https://doi.org/10.1090/S0273-0979-1988-15637-6
  • [5] George E. Andrews, Richard Askey, and Ranjan Roy, Special functions, Encyclopedia of Mathematics and its Applications, vol. 71, Cambridge University Press, Cambridge, 1999. MR 1688958 (2000g:33001)
  • [6] T. S. Chihara, An introduction to orthogonal polynomials, Mathematics and its Applications, Vol. 13, Gordon and Breach Science Publishers, New York-London-Paris, 1978. MR 0481884 (58 #1979)
  • [7] Nicolae Cotfas, Jean Pierre Gazeau, and Katarzyna Górska, Complex and real Hermite polynomials and related quantizations, J. Phys. A 43 (2010), no. 30, 305304, 14. MR 2659624 (2011h:81121), https://doi.org/10.1088/1751-8113/43/30/305304
  • [8] Charles F. Dunkl and Yuan Xu, Orthogonal polynomials of several variables, 2nd ed., Encyclopedia of Mathematics and its Applications, Cambridge University Press, Cambridge, 2014. MR 3289583
  • [9] Arthur Erdélyi, Wilhelm Magnus, Fritz Oberhettinger, and Francesco G. Tricomi, Higher transcendental functions. Vol. II, McGraw-Hill Book Company, Inc., New York-Toronto-London, 1953. MR 0058756
  • [10] Paul G. A. Floris, Addition formula for $ q$-disk polynomials, Compositio Math. 108 (1997), no. 2, 123-149. MR 1468832 (98i:33026), https://doi.org/10.1023/A:1000179602766
  • [11] Paul G. A. Floris, A noncommutative discrete hypergroup associated with $ q$-disk polynomials, J. Comput. Appl. Math. 68 (1996), no. 1-2, 69-78. MR 1418751 (98d:33010), https://doi.org/10.1016/0377-0427(95)00256-1
  • [12] P. G. A. Floris and H. T. Koelink, A commuting $ q$-analogue of the addition formula for disk polynomials, Constr. Approx. 13 (1997), no. 4, 511-535. MR 1466064 (98j:33012), https://doi.org/10.1007/s003659900057
  • [13] Kristina Garrett, Mourad E. H. Ismail, and Dennis Stanton, Variants of the Rogers-Ramanujan identities, Adv. in Appl. Math. 23 (1999), no. 3, 274-299. MR 1722235 (2000i:33028), https://doi.org/10.1006/aama.1999.0658
  • [14] George Gasper and Mizan Rahman, Basic hypergeometric series, 2nd ed., Encyclopedia of Mathematics and its Applications, vol. 96, Cambridge University Press, Cambridge, 2004. MR 2128719 (2006d:33028)
  • [15] Allal Ghanmi, A class of generalized complex Hermite polynomials, J. Math. Anal. Appl. 340 (2008), no. 2, 1395-1406. MR 2390939 (2009e:33025), https://doi.org/10.1016/j.jmaa.2007.10.001
  • [16] Allal Ghanmi, Operational formulae for the complex Hermite polynomials $ H_{p,q}(z,\overline {z})$, Integral Transforms Spec. Funct. 24 (2013), no. 11, 884-895. MR 3172001, https://doi.org/10.1080/10652469.2013.772172
  • [17] Abdelkader Intissar and Ahmed Intissar, Spectral properties of the Cauchy transform on $ L_2(\mathbb{C},e^{-\vert z\vert ^2}\lambda (z))$, J. Math. Anal. Appl. 313 (2006), no. 2, 400-418. MR 2182508 (2006i:47061), https://doi.org/10.1016/j.jmaa.2005.09.056
  • [18] Mourad E. H. Ismail, Asymptotics of $ q$-orthogonal polynomials and a $ q$-Airy function, Int. Math. Res. Not. 18 (2005), 1063-1088. MR 2149641 (2006e:33029), https://doi.org/10.1155/IMRN.2005.1063
  • [19] Mourad E. H. Ismail, Classical and quantum orthogonal polynomials in one variable, Encyclopedia of Mathematics and its Applications, vol. 98, Cambridge University Press, Cambridge, 2009. MR 2542683 (2010i:33001)
  • [20] Mourad E. H. Ismail, Analytic properties of complex Hermite polynomials, Trans. Amer. Math. Soc. 368 (2016), no. 2, 1189-1210. MR 3430361, https://doi.org/10.1090/tran/6358
  • [21] Mourad E. H. Ismail and Plamen Simeonov, Complex Hermite polynomials: their combinatorics and integral operators, Proc. Amer. Math. Soc. 143 (2015), no. 4, 1397-1410. MR 3314055, https://doi.org/10.1090/S0002-9939-2014-12362-8
  • [22] M. E. H. Ismail and J. Zeng, Combinatorial interpretations of the 2D-Hermite and 2D-Laguerre polynomials with applications, to appear.
  • [23] M. E. H. Ismail and R. Zhang, The Kibble-Slepian formula, to appear.
  • [24] Kiyosi Itô, Complex multiple Wiener integral, Jap. J. Math. 22 (1952), 63-86 (1953). MR 0063609 (16,151b)
  • [25] R. Koekoek and R. Swarttouw, The Askey-scheme of hypergeometric orthogonal polynomials and its $ q$-analogues, Reports of the Faculty of Technical Mathematics and Informatics, no. 98-17, Delft University of Technology, Delft, 1998.
  • [26] Srinivasa Ramanujan, The lost notebook and other unpublished papers, with an introduction by George E. Andrews, Springer-Verlag, Berlin; Narosa Publishing House, New Delhi, 1988. MR 947735 (89j:01078)
  • [27] Ichirō Shigekawa, Eigenvalue problems for the Schrödinger operator with the magnetic field on a compact Riemannian manifold, J. Funct. Anal. 75 (1987), no. 1, 92-127. MR 911202 (89f:58137), https://doi.org/10.1016/0022-1236(87)90108-X
  • [28] Gábor Szegő, Orthogonal polynomials, 4th ed., Colloquium Publications, Vol. XXIII, American Mathematical Society, Providence, R.I., 1975. MR 0372517 (51 #8724)
  • [29] K. Thirulogasanthar, G. Honnouvo, and A. Krzyżak, Coherent states and Hermite polynomials on quaternionic Hilbert spaces, J. Phys. A 43 (2010), no. 38, 385205, 13. MR 2718325 (2012c:81106), https://doi.org/10.1088/1751-8113/43/38/385205
  • [30] Alfred Wünsche, Laguerre $ 2$D-functions and their application in quantum optics, J. Phys. A 31 (1998), no. 40, 8267-8287. MR 1651499 (99j:81064), https://doi.org/10.1088/0305-4470/31/40/017
  • [31] Alfred Wünsche, Transformations of Laguerre 2D polynomials with applications to quasiprobabilities, J. Phys. A 32 (1999), no. 17, 3179-3199. MR 1690370, https://doi.org/10.1088/0305-4470/32/17/309
  • [32] S. J. L. van Eijndhoven and J. L. H. Meyers, New orthogonality relations for the Hermite polynomials and related Hilbert spaces, J. Math. Anal. Appl. 146 (1990), no. 1, 89-98. MR 1041203 (91i:33004), https://doi.org/10.1016/0022-247X(90)90334-C
  • [33] E. T. Whittaker and G. N. Watson, A course of modern analysis. An introduction to the general theory of infinite processes and of analytic functions: with an account of the principal transcendental functions, Fourth edition. Reprinted, Cambridge University Press, New York, 1962. This is an unaltered reprinting of the fourth edition [Cambridge Univ. Press, Cambridge, 1927]. MR 0178117
  • [34] F. Zernike, Beugungstheorie des Schneidenverfahrens und Seiner Verbesserten Form, der Phasenkontrastmethode, Physica 1 (1934), 689-704.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 33C50, 33D50, 33C45, 33D45

Retrieve articles in all journals with MSC (2010): 33C50, 33D50, 33C45, 33D45


Additional Information

Mourad E. H. Ismail
Affiliation: College of Science, Northwest A&F University, Yangling, Shaanxi 712100, People’s Republic of China – and – Department of Mathematics, University of Central Florida, Orlando, Florida 32816
Email: mourad.eh.ismail@gmail.com

Ruiming Zhang
Affiliation: College of Science, Northwest A&F University, Yangling, Shaanxi 712100, People’s Republic of China
Email: ruimingzhang@yahoo.com

DOI: https://doi.org/10.1090/tran/6824
Keywords: Disc polynomials, Zernike polynomials, 2$D$-Hermite polynomials, $q$-2$D$-Hermite polynomials, generating functions, ladder operators, $q$-Sturm--Liouville equations, $q$-integrals, $q$-Zernike polynomials, Ramanujan's beta integrals, large degree asymptotics, scaled asymptotics, connection relations, Askey--Roy integral, Rogers--Ramanujan identities.
Received by editor(s): November 5, 2014
Received by editor(s) in revised form: June 16, 2015, and August 14, 2015
Published electronically: July 7, 2017
Additional Notes: The research of the first author was supported by the DSFP at King Saud University in Riyadh, by Research Grants Council of Hong Kong contract #1014111, and by the National Plan for Science, Technology and innovation (MAARIFAH), King Abdelaziz City for Science and Technology, Kingdom of Saudi Arabia, Award No. 14-MAT623-0
The research of the second author was supported by Research Grants Council of Hong Kong, Contract #1014111, and the National Science Foundation of China, grant No. 11371294. The second author is the corresponding author
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society